MAUDE Adverse Event Report: ICU MEDICAL, INC. ICU MEDICAL; STOPCOCK, I.V. SET

ICU MEDICAL, INC. ICU MEDICAL; STOPCOCK, I.V. SET
Model Number B1729
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
There has been three separate events in the nicu involving the use of the icu medical b1729 luer lock extension set with 0.2 micron filter.The first event ((b)(4)) noted the malfunctioning of a b1729 iv ext set connected to an umbilical venous catheter (uvc).When the micron filter was placed at the same level as the newborn patient, the uvc bled back into the iv line and tubing.The micron filter worked as expected when held in the "house up" position.The iv flow rate during this event was 17.5 ml/hr.The issue with the b1729 ext set started when the filter had to be added to the no-port iv tubing.The 0.2 filter is shorter than the filters used in the past which are 14 cm in total length.The second event ((b)(4)) involved blood backing up in the uvc line using the b1729 micron filter connected to a bd alaris iv infusion set.The bd iv pump was used to infuse fluids at a rate of 7.3 during a total parenteral nutrition (tpn) procedure.Rn noted the presence of blood in the line and called the physician.Health care providers noted that fluid started to flow normally on the iv set when the filter was held in a vertical position (up higher in the air).Blood started backing up in the line immediately after the filter was lowered back down despite using a 7.3 pump rate.A large amount of backed up air was noted on the filter as well.The filter is being used a substitute product to a shortage of the regular product due to covid-19.The third event ((b)(4)) involved the use of a dual lumen uvc, large volume bag and a syringe pump infusing fluids into a patient.The issue started with the infusion of gentamicin.All pumps began alarming occlusion and neither the outgoing nurse nor the neonatal nurse practitioner were able to flush line/lumen.It is unclear if the infusion into the lumen was from the large volume bag or syringe pump.Physician was called to assess line.Physician was able to get line to flush sluggishly.Physician ordered fluids to be infused by syringe pump only, and to loosen sutures on uvc for being too tight.Fluids were able to infused into uvc without incident afterwards.

Brand Name
ICU MEDICAL
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL, INC.
951 calle amanecer
san clemente CA 92673
MDR Report Key10312078
Report Number10312078
Device Sequence Number10969094
Product Code FMG
UDI-Device Identifier00887709073951
UDI-Public(01)00887709073951
Combination Product (Y/N)N
Initial Reporter StateUT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2020
Report Date (Section F) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberB1729
Device Catalogue NumberB1729
Device Lot Number4734904
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/23/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 DA
Date Report Sent to FDA07/17/2020